New Jersey, 2014Damaging Winds in New Jersey, May 27, 2014
May 27, 2014 · NWS PHI · 5 events in 3 counties and zones
A lee side trof combined with an unseasonably warm air mass to develop a cluster of strong to severe thunderstorms in Eastern Pennsylvania during the late afternoon of the 27th. While the thunderstorms started to weaken as they approached New Jersey, their gust fronts still produced some damaging winds in the central third of New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lee side trof combined with an unseasonably warm air mass to develop a cluster of strong to severe thunderstorms in Eastern Pennsylvania during the late afternoon of the 27th. While the thunderstorms started to weaken as they approached New Jersey, their gust fronts still produced some damaging winds in the central third of New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 27, 2:42 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, May 27, 2:42 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT TUE MAY 27 2014
.SYNOPSIS...
A COLD FRONT WILL SLIDE FROM NORTHEAST TO SOUTHWEST ACROSS OUR AREA
TONIGHT INTO WEDNESDAY. HIGH PRESSURE ANCHORED NEAR THE CANADIAN
MARITIMES WILL BUILD SOUTHWESTWARD INTO THE NORTHERN MID ATLANTIC
REGION WEDNESDAY THROUGH EARLY FRIDAY. A COLD FRONT IS THEN FORECAST
TO MOVE THROUGH DURING FRIDAY, WITH HIGH PRESSURE ARRIVING FROM THE
NORTH SATURDAY AND SUNDAY. AS THE HIGH SHIFTS TO OUR SOUTH AND
EAST MONDAY, THE NEXT COLD FRONT WILL APPROACH DURING TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
INCREASING MOISTURE IN WLY TO SWLY FLOW IS IN PROGRESS ACRS THE
REGION. THE AMS IS MODERATELY UNSTABLE, MORE SO TO THE W THAN THE
E, BUT WITH TEMPS WELL INTO THE 80S IN MANY AREAS, DIURNAL AFFECTS
ARE IN PLAY. THERE IS AT LEAST SOME UVV, BUT (DEPENDING ON THE GUID
IT RANGES FROM MARGINAL TO DECENT). FLOW IS VERY UNIDIRECTIONAL AND
NOT ALL THAT STRONG. CAPE VALUES ARE EXPECTED TO BE AROUND 1500
J/KG.
SOME SHOWERS AND TSTMS HAVE DEVELOPED TO THE W AND A FEW HAVE
POPPED UP OVER THE DELMARVA, BUT SO FAR THEY HAVE HAD A HARD TIME
LASTING VERY LONG. GUID INDICATES THEY WILL INCREASE IN BOTH
COVERAGE AND INTENSITY THRU THE LATER AFTN AND EARLY EVE.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WRN PORTIONS OF OUR
AREA.
ANY SHOWERS OR TSTMS COULD BRING LCLY HVY RAIN WHICH COULD CAUSE
ROADWAY AND POOR DRAINAGE FLOODING.
THERE COULD BE SOME LINGERING SHWRS FOR A FEW HOURS THIS EVE THEN
THE BALANCE OF THE NIGHT SHOULD BE DRY, BUT CLOUDY. A BACKDOOR
CDFNT IS EXPECTED TO CROSS THE REGION LATE TONIGHT THRU DAYBREAK.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A CLOUDY, RATHER COOL AND DREARY DAY IS IN STORE FOR WED AFTER THE
NICE WX OF THE PAST FEW DAYS. NELY FLOW WILL PREVAIL AND THERE WILL
BE AN ABUNDANCE OF LOW CLOUDS. EXPECT PDS OF RAIN AS WELL,
ESPECIALLY IN THE AFTN. DEPENDING ON HOW THINGS PLAY OUT, GUID
TEMPS COULD BE TOO HIGH AND SHADED THEM ALREADY TWD THE LWR MET
VALUES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL TROUGH
BEING SUSTAINED ACROSS THE NORTHEAST AND MID ATLANTIC WHICH GOES
UNDER AMPLIFICATION AT TIMES. MEANWHILE, A PERSISTENT RIDGE FROM THE
MIDWEST/NORTHERN PLAINS TO THE CENTRAL GULF COAST STATES MAY FLATTEN
SOME OVER THE WEEKEND AS AN UPPER-LEVEL TROUGH POSITIONED OFF OR
NEAR THE WEST COAST MOVES INLAND WITH SOME SHORT WAVES EJECTING
TOWARD THE GREAT LAKES. THIS MAY ALLOW SOME RIDGING TO MOVE ACROSS
OUR AREA FOR A TIME LATER IN THE WEEKEND. WE USED A MODEL BLEND FOR
WEDNESDAY NIGHT THROUGH FRIDAY, THEN SWITCHED TO THE 12Z WPC
GUIDANCE. SOME ADJUSTMENTS WERE THEN MADE FOLLOWING ADDITIONAL
COLLABORATION WITH OUR SURROUNDING OFFICES.
FOR WEDNESDAY NIGHT AND THURSDAY...OUR WEATHER WILL TRANSITION INTO
A MUCH COOLER REGIME AS A COLD FRONT CONTINUES TO WORK ITS WAY
SOUTHWESTWARD WEDNESDAY NIGHT. THIS IS AS RIDGING REMAINS TO OUR
WEST AND SURFACE HIGH PRESSURE INITIALLY ANCHORED NEAR THE CANADIAN
MARITIMES STARTS TO BUILD SOUTHWESTWARD. AS THIS OCCURS, THE WARMTH
WE HAVE EXPERIENCED WILL BE PUSHED SOUTHWESTWARD AS THE LOW-LEVEL
FLOW TURNS ONSHORE. THE MODEL GUIDANCE SHOWS A WELL DEFINED THETA-E
GRADIENT WEDNESDAY NIGHT SHIFTING TO OUR SOUTHWEST AS THE SURFACE
FRONT CLEARS OUR AREA. IT IS DURING THE TRANSITION WHERE THE
BOUNDARY LAYER COOLS FAIRLY QUICKLY OWING TO THE DEVELOPING ONSHORE
FLOW. THIS SHOULD RESULT IN LOW CLOUDS ACROSS MUCH OF THE AREA, AND
WITH SOME DRYING ALOFT SOME DRIZZLE MAY DEVELOP. ACROSS OUR SOUTHERN
AREAS WHERE DEEPER MOISTURE HANGS ON LONGER, SOME SHOWERS MAY
PERSIST FOR AWHILE WEDNESDAY NIGHT INTO THURSDAY. NEAR AND JUST
NORTH OF THE THETA-E GRADIENT THERE COULD BE LOCALLY HEAVY RAIN AS
PERHAPS A SWATH OF HEAVIER SHOWERS OCCUR FOR A TIME. THIS MAY OCCUR
IN PORTIONS OF THE DELMARVA.
AS THE SURFACE HIGH WEDGES FARTHER SOUTHWESTWARD INTO THE NORTHERN
MID ATLANTIC THURSDAY, ANY SHOWERS ACROSS THE SOUTHERN AREAS SHOULD
GET PUSHED FARTHER SOUTH AND SOUTHWEST. IN ADDITION, SOME DRIZZLE
AND/OR FOG MAY BE ONGOING IN THE MORNING BUT THEN SOME DRYING AND
INCREASING SUBSIDENCE FROM THE NORTH-NORTHEAST MAY ALLOW FOR THE LOW
CLOUDS TO LIFT AND THIN DURING THE DAY THURSDAY AND ESPECIALLY AT
NIGHT. AS A RESULT OF THE ONSHORE FLOW AND MORE CLOUDS THURSDAY,
HIGH TEMPERATURES WILL BE MUCH COOLER THAN RECENTLY.
FOR FRIDAY...AS HIGH PRESSURE TO OUR NORTHEAST MOVES FARTHER
EASTWARD, A SHORT WAVE DIVING SOUTHEASTWARD WILL TEND TO AMPLIFY THE
UPPER-LEVEL TROUGH ACROSS THE NORTHEAST. THIS WILL SEND A COLD FRONT
ACROSS OUR AREA DURING THE DAY FRIDAY. THE DEEP MOISTURE LOOKS TO
RESIDE TO OUR SOUTHWEST AND THE BETTER FORCING IS GENERALLY FORECAST
TO SLIDE ACROSS NEW ENGLAND. THIS WOULD TEND TO LIMIT SHOWER AND
THUNDER CHCS AND COVERAGE ACROSS OUR AREA. WE WILL MAINTAIN SOME
SLIGHT CHC TO LOWER CHC POPS FOR THE COLD FRONTAL PASSAGE.
FOR SATURDAY AND SUNDAY...AN UPPER-LEVEL TROUGH OR EVEN A CLOSED LOW
TO OUR EAST IS EXPECTED TO REMAIN THERE ALONG WITH SURFACE LOW
PRESSURE. HOWEVER, HIGH PRESSURE SITUATED TO OUR NORTH WILL BUILD
INTO OUR AREA DURING THIS TIME FRAME. A POTENTIAL FLY IN THE
OINTMENT THOUGH IS THAT THE LOW-LEVEL FLOW LOOKS TO BE ONSHORE ONCE
AGAIN ESPECIALLY DURING SATURDAY. IF THIS OCCURS COUPLED WITH SOME
GUIDANCE SHOWING MORE OF AN INFLUENCE FROM THE OFFSHORE CLOSED LOW,
THEN OUR SENSIBLE WEATHER MAY END UP CLOUDIER AND COOLER. AS OF NOW,
WE FOLLOWED CLOSER TO THE 12Z WPC GUIDANCE WHICH IS NOT AS
AGGRESSIVE WITH THE OCEAN INFLUENCE. WE ALSO KEPT A DRY FORECAST
ATTM.
FOR MONDAY AND TUESDAY...AS ENERGY TRACKS ACROSS THE WEST AND INTO
THE PLAINS, THE SHORT WAVES SHOULD TEND TO KNOCK THE RIDGE DOWN
SOME. THIS WILL OPEN THE DOOR FOR ANOTHER COLD FRONT TO TRACK OUR
WAY, HOWEVER IT LOOKS TO ARRIVE SOMETIME ON TUESDAY. GIVEN THE
WESTERLY FLOW ALOFT AND ENOUGH HEATING, THERE MAY ALSO BE A LEE SIDE
TROUGH THAT DEVELOPS DURING TUESDAY WELL AHEAD OF THE ACTUAL COLD
FRONT. AS WAA IS MAINTAINED AHEAD OF THE FRONT, WARMER AIR IS
EXPECTED BOTH DAYS ALONG WITH AN INCREASE IN THE DEW POINTS. SINCE
CONVECTIVE COVERAGE IS UNCERTAIN THIS FAR OUT AHEAD OF THE COLD
FRONT /POSSIBLY ALSO ASSOCIATED WITH A LEE SIDE TROUGH/, WE WENT
WITH SLIGHT CHC TO LOW CHC POPS.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDS WILL PREVAIL UNTIL ANY AFTN/EVE SHWRS OR TSTMS IMPACT THE
TAF SITES. THEN EXPECT MVFR AND PSBL IFR CONDS. THERE COULD BE
SOME LINGERING SHWRS BEHIND THE MAIN PRECIP. THEN LATER TONIGHT, A
BACKDOOR CDFNT WILL APPROACH. EXPECT MVFR AND EVEN IFR CONDS LATER
TONIGHT AND FOR A GOOD PORTION OF WED MRNG AND PSBLY INTO LATER WED
AFTN.
SW TO W WIND WILL BECOME MORE NWLY OVERNIGHT AND THEN NELY ON WED
WITH SPEEDS GENLY 10 KTS OR LESS.
OUTLOOK...
WEDNESDAY NIGHT...MVFR/IFR DUE TO LOW CLOUDS AND SOME SHOWERS OR
DRIZZLE WITH AN ONSHORE FLOW. EAST-NORTHEAST WINDS AROUND 10 KNOTS,
POSSIBLY GUSTY AT TIMES ESPECIALLY AT KACY.
THURSDAY...MVFR CEILINGS/VISIBILITIES MAY IMPROVE TO VFR LATE IN THE
DAY OR AT NIGHT, HOWEVER EAST-NORTHEAST WINDS NEAR 10 KNOTS
CONTINUE. SOME SHOWERS MAINLY SOUTH AND WEST OF KILG SHOULD SETTLE
FARTHER SOUTHWESTWARD DURING THE DAY.
FRIDAY...OVERALL VFR. HOWEVER, A FEW SHOWERS OR A THUNDERSTORM
SHOULD OCCUR AS A COLD FRONT ARRIVES WHICH CAN RESULT IN SUB-VFR
CONDITIONS AT TIMES.
SATURDAY AND SUNDAY...OVERALL VFR.
&&
.MARINE...
SCA WILL REMAIN IN EFFECT AS ISSUED THRU THE NEAR AND SHORT TERM
PD. SWLY FLOW WILL CAUSE A GRADUAL INCREASE IN SEAS AND THEN A
CDFNT WILL CAUSE A MORE NELY FLOW BY WED WHICH WILL KEEP THEM
ELEVATED.
OUTLOOK...
A COLD FRONT WILL SLIDE SOUTHWESTWARD WEDNESDAY NIGHT AND CLEAR THE
AREA. THIS WILL RESULT IN A NORTHEAST FLOW INCREASING AS THE
PRESSURE GRADIENT TIGHTENS FOR A TIME AND COOLER AIR ADVECTS
SOUTHWESTWARD. THERE SHOULD BE A SURGE IN WINDS /GUSTS UP TO 30
KNOTS/ SOUTHWARD ACROSS MUCH OF THE MARINE AREA AS THIS UNFOLDS,
THEREFORE THE SMALL CRAFT ADVISORY CONTINUES WEDNESDAY NIGHT FOR ALL
AREAS EXCEPT THE UPPER DELAWARE BAY. THE SEAS WILL ALSO BUILD FROM
THE NORTHEAST AS THE WINDS INCREASE, AND THE SEAS AROUND 5 FEET LOOK
TO LINGER ON THE COASTAL WATERS FOR AWHILE THURSDAY. THEREFORE, THE
SMALL CRAFT ADVISORY WAS EXTENDED THROUGH THE DAY THURSDAY. AS THE
FLOW LESSENS, THE SEAS ARE ANTICIPATED TO SUBSIDE WITH CONDITIONS
DROPPING BELOW ADVISORY CRITERIA THURSDAY EVENING.
THE FLOW WILL THEN BEGIN TO TURN MORE SOUTHERLY FRIDAY AHEAD OF THE
NEXT COLD FRONT. FOLLOWING THE COLD FRONT, WINDS SHIFT TO THE NORTH
AND NORTHEAST SATURDAY THEN LESSEN AND TURN SOUTHEASTERLY SUNDAY.
OVERALL, CONDITIONS FRIDAY THROUGH SUNDAY ARE ANTICIPATED TO BE
BELOW ADVISORY CRITERIA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 6 PM EDT THURSDAY
FOR ANZ450>452.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 PM EDT THURSDAY
FOR ANZ453>455.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ431.
&&
SYNOPSIS...GORSE
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...GORSE
AVIATION...GORSE/NIERENBERG
MARINE...GORSE/NIERENBERGHazardous weather outlook, May 27, 4:42 PM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
542 PM EDT TUE MAY 27 2014
NJZ001-007>010-012-282145-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
542 PM EDT TUE MAY 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHWEST NEW JERSEY.
.DAY ONE...TONIGHT.
SOME THUNDERSTORMS THROUGH EARLY THIS EVENING HAVE THE POTENTIAL
TO PRODUCE LOCALLY STRONG WINDS, SOME HAIL, VERY HEAVY RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>003-NJZ013-015>023-027-PAZ070-071-103>106-282145-
NEW CASTLE-KENT-INLAND SUSSEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
542 PM EDT TUE MAY 27 2014
...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-012-015-019-020-PAZ054-055-060>062-101-102-282145-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
542 PM EDT TUE MAY 27 2014
...SEVERE THUNDERSTORM WATCH 190 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-282145-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
542 PM EDT TUE MAY 27 2014
...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-282145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
542 PM EDT TUE MAY 27 2014
...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 4:36 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
536 PM EDT TUE MAY 27 2014
DEZ001-MDZ008-272215-
CECIL MD-NEW CASTLE DE-
536 PM EDT TUE MAY 27 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CECIL AND NEW CASTLE
COUNTIES...
AT 532 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
OXFORD TO HAVRE DE GRACE TO FALLSTON TO 12 MILES WEST OF CARNEY...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS, AND SOME OF THE
STORMS WITHIN THE LINE HAVE THE POTENTIAL TO STRENGTHEN AND BECOME
SEVERE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 3972 7604 3972 7550 3964 7558 3963 7556
3961 7557 3964 7558 3962 7560 3959 7559
3960 7557 3949 7563 3939 7576 3938 7605
3944 7600 3946 7602 3952 7599 3955 7603
3954 7607 3956 7610 3957 7608 3963 7615
FORECASTER: GORSELocal storm report, May 27, 4:41 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST LENHARTSVILLE 40.57N 75.89W
05/27/2014 M53 MPH BERKS PA WEATHER FLOW
&&
EVENT NUMBER PHI1400250
STAFFLocal storm report, May 27, 5:02 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
602 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST NORTH EAST 39.60N 75.94W
05/27/2014 E50 MPH CECIL MD TRAINED SPOTTER
&&
EVENT NUMBER PHI1400251
STAFFLocal storm report, May 27, 5:03 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
603 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG READING 40.33N 75.93W
05/27/2014 BERKS PA SOCIAL MEDIA
TWITTER PICTURE OF A VERY LARGE BRANCH DOWN ON OLEY
STREET.
&&
EVENT NUMBER PHI1400252
STAFFLocal storm report, May 27, 5:04 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST LENHARTSVILLE 40.57N 75.89W
05/27/2014 M53 MPH BERKS PA MESONET
CORRECTED FROM PREVIOUS REPORT.
&&
CORRECTED REMARKS...SOURCE
EVENT NUMBER PHI1400250
STAFFLocal storm report, May 27, 5:06 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
606 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST SKIPPACK 40.22N 75.40W
05/27/2014 M54 MPH MONTGOMERY PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1400253
STAFFThunderstorm Wind, Burlington
- When
- May 27, 5:15 PM EST
- Where
- Burlington County, Delran
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 40.030, -74.970
A severe thunderstorm knocked down large tree limbs in Delran Township.
Thunderstorm Wind, Mercer
- When
- May 27, 5:15 PM EST
- Where
- Mercer County, Ewing Township
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.280, -74.780
The gust front from a severe thunderstorm knocked down a tree and several large tree limbs in Ewing Township.
Thunderstorm Wind, Burlington
- When
- May 27, 5:20 PM EST
- Where
- Burlington County, Moorestown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.970, -74.980
A severe thunderstorm knocked down a few trees in Moorestown Township.
Thunderstorm Wind, Burlington
- When
- May 27, 5:27 PM EST
- Where
- Burlington County, 0.43 mi NW of Jobstown Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.034, -74.707
The gust front from a severe thunderstorm knocked down a few trees onto wires in Springfield Township.
Thunderstorm Wind, Monmouth
- When
- May 27, 5:43 PM EST
- Where
- Monmouth County, Clarksburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.200, -74.450
The gust front from a severe thunderstorm knocked down a few trees onto wires in Clarksburg (Millstone Township).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 27, 20141 death · 2 in hail · 30 events
- Damaging Winds in Connecticut, May 27, 20141 death · 87 kt wind · 2 events
- Tornadoes and Hail in Texas, May 27, 2014$2.5 million · EF1 · 9 events
- Tornado and Hail in South Dakota, May 27, 20141 injured · $500,000 · EF1 · 13 events
- Flash Flood and Hail in Vermont, May 27, 2014$310,000 · 1.75 in hail · 13 events
- Flash Flood and Damaging Wind in Arkansas, May 27 to 31, 20142 injured · $125,000 · 3 events
- Damaging Winds in Pennsylvania, May 27, 2014$107,000 · 52 kt wind · 16 events
- Flash Flood and Hail in Texas, May 27, 2014$123,000 · 2.75 in hail · 11 events
- Flash Flooding and Hail in West Virginia, May 27 to 29, 2014$147,000 · 1 in hail · 6 events
- Hail in South Dakota, May 27, 2014$100,000 · 2 in hail · 5 events
- Damaging Wind in Mississippi, May 27, 2014$100,000 · 65 kt wind · 1 event
- Damaging Winds in South Carolina, May 27, 2014$60,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521878, 521883, 521879, 521880, 521882.